Migraines or gabapentin?

I recently had an exceptionally bad week of migraines, followed by 5 days of headaches. During this episode I had a lot of strange and worrying new symptoms including choking when swallowing saliva especially in bed at night, seeing movement and flashes out of corner of my eye (after migraine ended), thinking someone was there when they were not. Such vast confusion afterwards, memory feels blasted to hell, fibro fog x 100. Actuall y felt like hundreds of brain cells died. Five weeks later still inability to drive anywhere without getting lost.Tinnutus and deafness much increased. Falling out of bed. And still a general feeling of being much slower mentally and constant struggle to think or remember, balance gone most of time. Could this also be due to gabapentin which havebeen taling for bout 2 months for migraines, but which has helped fibro pain ? Need advice, ta.

8 Replies

  • Morning shazzy, what amount of GABA are you taking, years ago I was on 1800 mg a day, and I kept falling swaying slurring my words, so I came off them, they were very good tho, I'm back on them again now, I have have slowly upped the dosage, I take 300 in the eve , 100 mg in the morning and 200 mg lunchtime, I've been doing this over six months, so as to let my body get use to each dosage before upping them, not sure if I will go any higher, but I also take tramadol, sertralin and have cocodamol as a back up, pregbalin is the same family, they were brought out first of all for epilepsy, then done research and found that they helped the nerve endings, I think they are one of the best tablets for our fibro, and ive tried plenty....look forward to reading your posts, and hope you manage to sort your meds out.....gentle hugs to you...Dee x

  • Hi shazzy, I'm on pregabalin - was on gabapentin for a while, but it didn't suit me. My gp has just increased my dosage to 400mgs a day from 200, & I'm feeling a bit out of it, very thirsty & hungry & sleepy & slightly zombie-fied, all at once! Hopefully it will settle soon, only been taking the increased dose since Monday. I hope you find a balanced relief soon, Big, Gentle Hugs, Julie xxx

  • Hi Shazzy

    I sincerely hope that you are feeling as well as you possibly can be today? I am so sorry to read that you have been suffering in this way, and I sincerely hope that you can find some resolution and relief to your problem.

    What you have described could be so many different things from your medication to an infection? If I were you I would definitely get it checked out by my GP, just to rule anything else out, and hopefully find a cure to the issue.

    Please keep us all up to date with how you get on?

    All my hopes and dreams for you.


  • Hi shazzy I'm sorry you have had such an awful time of it, I completely agree with Ken that you should go to your doctor and the sooner the better, if not, go to A&E you need to be certain that nothing else has caused your symptoms being such, for five weeks after your initial migraine. I too have had massive migraines and know how devastating they can be, an the ongoing symptoms, but you certainly must get it checked out. Please do go, and let us know how you get on.

    Sending lots of positive healing vibes your way :-)

    Foggy x

  • Foggy and ken

    Thank you for your concern, I went to see doc tuesday, who ruled out stroke and other stuff.I also got appointment through for neurologist on same day ( one months time). I was worried so i thought id see if any one else had similar experience, a month feels a long way away.

  • hello shazzy ,ive been scrolling through all the stories to wat gabapentin ,s side affects are ,hoping to find one same as mine ,and yours describes mine to a t ,waking up to bad heads ,feels like someone as wacked me on head with sledge hammer ,,flashes wen i open my eyes and yes the list goes on ,i was only on gabapentin for 2 mths wen the doc took me off them and put me on tramadol .which didnt work ,so went bk to docs (differant doc this time)as we have a health clinic doc put me bk on gabapentin , ,tried to tell him of side affects but he insisted i took them a bit longer ,so ive got no confidance in any of my docs at moment till i see my rhumy and im in so much bk pain ,im swollowing more and more parocitamols to take the pain away

  • Hi coddo it was nice to receive yor message sorry your in so much pain too. Did you only have these extra problems after taking gabapentin? I have had bad migraines for years, but i wasntsure if allthe extra symptoms were due to gabapentin or had migraines worsened. I have started to feel better in last few weeks, but have taken less gabapentin. I was given gabapentin for migraines, did not help them obviously but did help with fibro pain. I am due to see a neurologist in a weeks time so will discuss all of this with him. I have tried so many different meds for migraine nothing seems to work for long, i now inject myself with sumatriptan. I also take tramadol 4 x a day and ibuprofen with it for fibro as well as vit d as i was low which is usual with fibro and increases musxle pain and spasms. I would go back to doc again( not one you last saw) write down all your reactions to gabapenton an give it to him ask him if he would put up with that and insist you need a different form of tablets for pain. Good luck, i kmow its not easy but neither is living inpain, let me know how you get on, Shazzzy.

  • Hi Sharon

    Feel for you mate, I too take Gabapentin been on them for just over one month now and do 3x100Mg daily without any real problems now . I did suffer very bad from night leg cramps those were really terrifying but I got to grips with them by using those tight legging sock things that are for travelling long hauls but I would first soak them in cold water before putting them on both legs It made a huge difference I also had dry lips mouth but I did not become too bothered by that I had many chronic headaches but believe that was just my bad depression symptoms telling me they were still around! I take a multitude of prescribed drugs for various conditions I have so maybe the Gabapentin use is classed by my body as an also in the race to make me feel well enough to cope in daily life I now take a painkiller called Accupan which works in a much different manner to the Morphias type I was using these past 14 odd years I think they really help me

    Just got back from the doctors... they have left half the stitches in my back still that's 2 weeks after surgery because the healing is too slow with me so they will look again on Monday to see how I am healed by then.

    Anyhow its was very nice for you to greet me and I thought I could say hello back using this reply to your

    awful sounding predicament take care dear all the best


You may also like...